Alert archive / Missouri / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 185, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 28, 1999, 12:11 PM CDT for Madison County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 1999, 12:11 PM CDT (17:11 UTC)
- Expired
- Jul 28, 1999, 12:45 PM CDT
- In force
- 34 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties
County Madison County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.2 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 884 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSTL 281712 RRA SVRSTL MOC123-281745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1211 PM CDT WED JUL 28 1999 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY MISSOURI IN SOUTHEASTERN MISSOURI * UNTIL 1245 PM CDT * AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL SEVERE THUNDERSTORMS IN THE FREDERICKTOWN AREA... MOVING SOUTHEAST AT 20 MPH. * LOCATIONS THAT WILL BE AFFECTED... FREDERICKTOWN BUCKHORN MARQUAND THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS. MOVE QUICKLY TO A STURDY BUILDING AND STAY AWAY FROM DOORS AND WINDOWS. BRITT/TRUETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:10 AM CDT, 9 hours 1 minute earlier.
Area forecast discussion, Jul 28, 3:10 AM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 310 AM CDT WED JUL 28 1999 MODELS HAVE RDG RE-BUILDING ALG ROCKIES WITH HGTS INCRSG IN MO. 850MB TEMPS APPEAR TO BE NEARLY STEADY IN THE 22-24 RANGE...THIS WILL TRANSLATE SFC TEMPS IN THE MID 90S. ALSO DPTMP IN THE MID 70S WILL GIVE A LITTLE RELIF ACR AREA. INSTABILITY INDICES SHWD A FEW ISOLATED TSTMS COULD DEVELOP THIS AFTN AND INTO THE EVE HOURS...WITH LESS THEN 10% AREA WILL BE LEFT OUT THE FCST. STL FWC SHWD 99 DGRS AND 97 IN COU...WTH LESS CLOUDS AND LITTLE OR NO RN LOOKS OK. CONT HEAT ADVISORY THRU THURSDAY. .STL...HEAT ADVSRY FOR ALL OF CWA THRU THURSDAY.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 11:54 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 36 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.